Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
snarkygirl

Three days of doxy, feel awful!

Recommended Posts

I started taking doxycycline a three days ago cause I had a suddenly outburst of pimples... I feel very nauseous and no appetite! I don't think I will continue taking this, minocycline didn't make me sick. Is this normal?

Share this post


Link to post
Share on other sites

Even though I think I'm kind of against antibiotics now because of this pf thing, I have to say that oxytetracycline has been by far the best antibiotic I've been on for normal acne. Inflamed acne on face clear, back and chest cleared. It was all good. Maybe you could swap to that if you don't think it will cause you any weird fungal problems? I never tried doxycycline but they do list some of these things as common side effects, so maybe stay on it for another week? I find stopping antibiotics suddenly causes flare ups. By the way, I live in England so I'm not sure if the USA does certain medicines or not?

Share this post


Link to post
Share on other sites
59 minutes ago, snarkygirl said:

I started taking doxycycline a three days ago cause I had a suddenly outburst of pimples... I feel very nauseous and no appetite! I don't think I will continue taking this, minocycline didn't make me sick. Is this normal?

Nausea is quite common with doxycycline, especially when taken on an empty stomach. Try to take the doxycycline with food as this may help alleviate the nausea, it did for me when I was using this antibiotic. 

Share this post


Link to post
Share on other sites
54 minutes ago, colourlady93 said:

Even though I think I'm kind of against antibiotics now because of this pf thing, I have to say that oxytetracycline has been by far the best antibiotic I've been on for normal acne. Inflamed acne on face clear, back and chest cleared. It was all good. Maybe you could swap to that if you don't think it will cause you any weird fungal problems? I never tried doxycycline but they do list some of these things as common side effects, so maybe stay on it for another week? I find stopping antibiotics suddenly causes flare ups. By the way, I live in England so I'm not sure if the USA does certain medicines or not?

Ill google it. I never heard of it but thanks for the suggestion :)

Share this post


Link to post
Share on other sites

Yeah don't take on an empty stomach, drink lots of water, and avoid dairy before and after taking the pill. And don't take it before laying down or you can get heartburn! Antibiotics take time to build up in your system and work their best, that's why they're prescribed in monthly rounds. You really should not stop once you begin, unless you're having severe side effects. And a worsening of your acne after only 3 days doesn't sound severe to me!

Share this post


Link to post
Share on other sites
3 hours ago, unlovely2011 said:

Yeah don't take on an empty stomach, drink lots of water, and avoid dairy before and after taking the pill. And don't take it before laying down or you can get heartburn! Antibiotics take time to build up in your system and work their best, that's why they're prescribed in monthly rounds. You really should not stop once you begin, unless you're having severe side effects. And a worsening of your acne after only 3 days doesn't sound severe to me!

Hey since I'm on vacation I decided to skip 2 days... I didn't bring it. Should I start up when I get back again? The nausea was the problem I couldn't sit up or eat anything all day. I threw up the second day and still felt sick( I'm not working but if I were I would not have been able to go to a job). Edited by snarkygirl

Share this post


Link to post
Share on other sites
1 hour ago, snarkygirl said:
Hey since I'm on vacation I decided to skip 2 days... I didn't bring it. Should I start up when I get back again? The nausea was the problem I couldn't sit up or eat anything all day. I threw up the second day and still felt sick( I'm not working but if I were I would not have been able to go to a job).

Like everyone said, definitely DO NOT take it on an empty stomach. I know the feeling, upset stomach, nausea and a general uncomfortable feeling is a few symptoms that you didn't take doxy with food and a full glass of water. I promise with food it does not create any of those problems. I hope you feel better and stick to your regimen, and i wish your derm had told you the correct way to take doxy. Feel better soon!

Share this post


Link to post
Share on other sites
24 minutes ago, Ugurl said:

Like everyone said, definitely DO NOT take it on an empty stomach. I know the feeling, upset stomach, nausea and a general uncomfortable feeling is a few symptoms that you didn't take doxy with food and a full glass of water. I promise with food it does not create any of those problems. I hope you feel better and stick to your regimen, and i wish your derm had told you the correct way to take doxy. Feel better soon!
Thanks when I come back on wed I'll try it. It didn't say on the bottle whether to take with food or not.

Share this post


Link to post
Share on other sites

Hey peeps, I've decided when this 28 day supply of minocycline runs out I do t want to take it anymore. I don't think its helping that much but it definitely makes me feel not good ( nausea, weird panicky feelings, messed up digestion). I don't remember feeling bad from minocycline a few years ago...maybe I'll stick to the low inflammation diet. Thanks for the comments.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×